Hail, Buchanan
- When
- June 5, 4:53 PM EST
- Where
- Buchanan County, 3 mi N of Grundy
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.323, -82.100
Thunderstorms moved across northern Buchanan County from Kentucky, well in advance of a cold front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
Thunderstorms moved across northern Buchanan County from Kentucky, well in advance of a cold front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 5, 1:00 PM EST, 3 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 200 PM EDT TUE JUN 5 2007 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. HIGH PRESSURE WILL BUILD IN ON WEDNESDAY. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... AREA OF THUNDERSTORMS MOVING THROUGH EASTERN KENTUCKY ATTM ASSOCIATED WITH SHORTWAVE AND WILL AFFECT PRIMARILY SOUTHERN AREAS OF CWA. ATMOSPHERIC DYNAMICS ACROSS REGION ARE MARGINAL AT BEST SO MAINLY EXPECT SOME LOCALIZED HEAVY RAINS. COULD BE SOME ISOLATED WIND/SMALL HAIL EVENTS. COLD FRONT INDICATED TO PASS THROUGH REGION BETWEEN 03 AND 09Z TONIGHT. AGAIN DYNAMICS ARE MARGINAL AND GIVEN TIME OF DAY NOTHING STRONG EXPECTED. WENT WITH MAV GUIDANCE ON TEMPS. CLEAR THINGS OUT WEDNESDAY AS HIGH PRESSURE ONCE AGAIN BUILDS IN. && .LONG TERM /THURSDAY THROUGH TUESDAY/... CONSENSUS OF MODELS MORE AGGRESSIVELY PUSHES COLD FRONT THROUGH AND EVEN SOUTH OF THE AREA BY THE BEGINNING OF THE PERIOD. I HAD SOME INITIAL APPREHENSION OF FOLLOWING THIS TREND AS REFLECTED IN HPC FORECAST...BECAUSE THE TENDENCY OF THE LAST FEW WEEKS FOR FRONTS TO BE DEPICTED PLOWING INTO THE WARM RIDGE ONLY TO NEVER MATERIALIZE THIS FAR SOUTH. HOWEVER...THE BROAD MODEL AGREEMENT ON THE FLATTENING OF THE SOUTHEAST RIDGE /ONLY TO HAVE IT REBUILD TOWARDS THE END OF THE PERIOD/ LENDS CREDENCE TO THE SCENARIO. ALSO...THERE IS REMARKABLE AGREEMENT ON THE BIG PICTURE AMONG GFS ENSEMBLE MEMBERS OF THE FLOW BECOMING ZONAL...VERSUS THE SOUTHWEST FLOW THAT PREVENTED EARLIER FRONTS FROM PROGRESSING INTO THE RIDGE. FORECAST ADJUSTMENTS HAVE BEEN MADE TO ALLOW FRONT TO CLEAR THE AREA...AND KEEP ALMOST ENTIRE CWA DRY FOR THE WEEKEND. CHANCE POPS RETURN EARLY NEXT WEEK WITH RETURN FLOW BEHIND HIGH...AND RIDGE THEN REBUILDS THE HEAT BACK INTO THE REGION TOWARDS MIDWEEK. THOUGH MUCH OF THE FORECAST RELIES ON HPC GRIDS...THE HPC FORECAST HIGHS FOR SUNDAY/MONDAY WERE NEAR OR IN SOME CASES EVEN COOLER THAN THE COOLEST OF THE GFS ENSEMBLE MEMBERS...SO I ADJUSTED THESE SLIGHTLY WARMER. EVEN SO...TEMPERATURES ARE A BIT COOLER THAN OUR PREVIOUS FORECAST. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... WITH THUNDERSTORM ACTIVITY ACROSS EASTERN KENTUCKY ATTM WENT WITH A COUPLE HOURS OF TSTORMS ON HUNTINGTON TAF AND A LOWER CEILINGS. USED A NARROWER WINDOW AT CHARLESTON FOR THUNDERSTORMS. OTHER TERMINALS INDICATED THUNDERSTORMS IN VICINITY WITH CB. OUTLOOK...IFR CONDITIONS ARE POSSIBLE IN FOG TONIGHT INTO WEDNESDAY MORNING... OTHERWISE NO WIDESPREAD IFR WX EXPECTED THROUGH SATURDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS... NEAR TERM...DB SHORT TERM... LONG TERM... AVIATION...DB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 408 PM EDT TUE JUN 5 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>032- 036>040-046-047-061300- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV- WOOD-PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-FAYETTE-NICHOLAS- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 408 PM EDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL PUSH INTO A VERY WARM UNSTABLE AIR MASS FRIDAY AFTERNOON AND EVENING. THUNDERSTORMS THAT DEVELOP ALONG THE FRONT COULD BECOME POTENTIALLY SEVERE...WITH STRONG WINDS BEING THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ005-013-024>026-033>035-061300- DICKENSON-BUCHANAN-WAYNE-LINCOLN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING- RALEIGH- 408 PM EDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STRONG THUNDERSTORMS WILL MOVE THROUGH THE WEST VIRGINIA COAL FIELDS...AND SOUTHWEST VIRGINIA...THIS AFTERNOON AND EARLY EVENING. THESE STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS TO 50MPH. THERE IS THE POSSIBILITY THAT ONE OR TWO OF THE STRONGEST CELLS COULD BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL PUSH INTO A VERY WARM UNSTABLE AIR MASS FRIDAY AFTERNOON AND EVENING. THUNDERSTORMS THAT DEVELOP ALONG THE FRONT COULD BECOME POTENTIALLY SEVERE...WITH STRONG WINDS BEING THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MDP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 307 PM EDT TUE JUN 5 2007 KYZ105-WVZ005-051930- LAWRENCE KY-WAYNE WV- 307 PM EDT TUE JUN 5 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 307 PM EDT...A STRONG THUNDERSTORM WAS 12 MILES WEST OF BLAINE... OR ABOUT OVER SANDY HOOK...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE CLIFFORD...HOUCKVILLE...GALLUP...MARTHA...CHARLEY AND YATESVILLE LAKE STATE PARK. WIND GUSTS TO 50 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 12
The Jackson,KY radar (KJKL), 111 km away, was scanning. The volume nearest the first event began at 21:53 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2007Every state in 2007This day in weather historyWarnings in Virginia, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32528.